Archive | December 2011

New medications, the trials and tribulations and FM


Goddess help me. I HATE trying new meds. I look at them with all the trepidation of a ticking bomb.  ENT give me no less than three of em. Now I have the good sense not to start all three at once.. the first one wasn’t so bad.. minor body rush for a few moments…. a wee bit of tired ( it’s supposed to be taken at night, so no harm there ) and it does seem to help a bit for what its for. Ok. so far so good, kept that up a few days.. same results.  Medication accepted.

So today I try med number two…… and ugh… Ever try those really rough OTC anit histamines ? The ones that make you shake like a tree in the wind ? The ones that just wipe your brain ?

This one is just like that times 3-4. and so far.. it has almost every so called “Minor” side effect the thing says it might have, and a few not ON the list to boot.. at this rate, I might even be allergic to it.. but not sure on that yet.. all I know is I feel crappy. Monitoring the reactions and will take whatever steps needed. But off hand I would say this one is a NOT !

It makes me doubly suspicious, to even look at number three that I have yet to try and what’s funny.. this one that I just did a while ago..was NOT the one my pharmacy had doubts about. Let’s just say it makes me real leery about the one he DID have doubts about to where I might not even try it… at all. And have him tell my doctor that nix on both the sprays.

And whats worse, Doctors, over all anyway, do not seem to understand this hesitance to try new stuff. They act like any side effects are just something to be endured.

Well news, when you have Fibromyalgia and a half a dozen other aliments, that already make you feel like crap.. you do not feel that adding further discomforts.. for perhaps little gain, is bloody worth it.

As the effects are additive. This one might cause headache, thanks.. I already have them quite enough as it is.. without courting more. This one says do not take pain meds with it.. it’s called HELLO.. your telling me I have to choose between a stuffy nose or be in pain for the day ? Pain that the medication itself… is causing ?

This one causes diarrhea….it’s called again, thanks a heap. I already have that problem and I do not need it aggravated. This one says will be worse with muscle relaxants.. which I take daily. Are you seeing the trend here ?  

Do Docs even read or understand the possible effects of the meds they hand out ? Or do they just see how it might help the one thing they are focused on ?

Whatever happened to holistic healing ? As in take all factors into account and deal with the entire person and the side effects to benefits ratio of all of your medications.. combined ?

I am willing to bet they don’t stop to think about that very much. But WE have to, as we are the ones taking everything, combined and their combined effects are what matter here.

Sigh.. hoping that perhaps this one won’t send me to ER AGAIN ! But am holding out judgement on that, until I feel normal again.

When will Health personal get it.. that you have to take all effects into account for the over all well being of the client ? 

Think a few good thoughts for me that these effects go away in a little while with nothing more to show for it, than a crappy day, which I have NO intention of repeating.

BB

Esta